MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166L20
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter balloon would not inflate.
 
Additional Manufacturer Narrative
The reported issue was unconfirmed.The device was returned and the exterior of the sample was visually inspected, and did not find any evidence of a failure that would support the reported event.The functional evaluation found that the catheter could be inflated without difficulty.The catheter was dissected and found no conditions that would contribute to the reported problem.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿contraindications method for use: do not reuse.Do not resterilize.Be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.]" (b)(4).
 
Event or Problem Description
It was reported that the catheter balloon did not inflate.
 
Additional Manufacturer Narrative
The reported issue was unconfirmed.The device was returned and visually inspected the exterior of the sample, and did not find any evidence of a failure that would support the reported event.Evaluation found catheter can be inflated without difficulty.Dissected the catheter and found no conditions that would contribute to the reported problem.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿contraindications method for use: do not reuse.Do not resterilize.Be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.]" (b)(4).Correction: manufacturer name, city and state and mfr site.
 
Event or Problem Description
It was reported that the catheter balloon did not inflate.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6711080
Report Number1018233-2017-03723
Device Sequence Number16351642
Product Code MJC
UDI-Device Identifier00801741017605
UDI-Public(01)00801741017605
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2020
Device Model Number0166L20
Device Catalogue Number0166SI20
Device Lot Number5ED7034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer08/05/2017
12/11/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date08/25/2017
12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1